Can Mounjaro (Tirzepatide) Affect Your Period?
Yes, Mounjaro® could affect your period. For example, in women who have excess weight and have irregular periods, as they lose weight on Mounjaro they may find that their cycle becomes more regular. Weight loss can also improve fertility in those who have excess weight. Of note, for women using oral contraceptives while taking Mounjaro, it is recommended to add a barrier method of contraception (e.g. condoms) for 4 weeks after initiation and for 4 weeks after each dose escalation as this medication can affect the absorption of the contraception medication. It is important to discuss any concerns about your menstrual cycle with your medical provider.
Learn more about Mounjaro at FORM.
Mounjaro® and its delivery device base are registered trademarks owned or licensed by Eli Lilly and Company, its subsidiaries, or affiliates.
Lauren Lemieux, MD
FACP, ABOM diplomate
Dr. Lauren Lemieux completed her Internal Medicine residency and fellowship in Clinical Nutrition at UCLA. She is board certified in Internal Medicine and diplomate of the American Board of Obesity Medicine, and as a Physician Nutrition Specialist. She is also a fellow of the American College of Physicians. Dr. Lemieux is passionate about helping her patients reach their health goals using personalized nutrition, lifestyle and weight management strategies.